Page 3 of 8 FirstFirst 12345678 LastLast
Results 21 to 30 of 78

Thread: 4-Aminopyridine treatment for chronic spinal cord injury

  1. #21
    Gretchen, I agree with your decision. With 10 mg capsules, you should be reaching the peak blood levels that produce some effect, even taking 10 mg twice or three times a day. Since it is not only producing little beneficial effects and is making you tired and feel more pain, I think that it is not working for you. Wise.

  2. #22
    Gretchen, by the way, I am sorry that I did not respond to your earlier comment about getting anal sensations (i.e. feeling it when a suppository is inserted) when you are taking 4-AP is likely to be a sign of your showing some benefits from the drug.
    As I re-read your description, it seems that you did not ramp up on the dose of the drug. Experience in clinical trials suggest that ramping up the dose of 4-AP reduces the severity of side-effects associated with starting the drug. I added this to the topic above. Wise.

  3. #23
    Dear Dr. Wise and other members,
    I am interested in 4 AP. Do you have any information about how it works with flaccid paraplegia. I am Th-12, L 1, complete with partial bowel and bladder control and no spasms. Where and how could I get it,I asked in Austria about it, no one seems to know it. Do I have to get a prescription and how much does it cost.

    Many tkanks and kind regards,
    Paraglider

  4. #24
    Senior Member
    Join Date
    Mar 2004
    Location
    Warner Robins, GA, US
    Posts
    223
    Thank you for taking the time to answer my questions. I feel better since I stopped though. I was exhausted. Do you think I should try again? When I increased the dose to 30 mg, I felt a lot more pressure pain and I was also nauseated and tired, extremely tired. I am sure I am not the only one who experiences continuous pain, but it makes me feel like giving up altogether.

    gretchen 1

  5. #25
    paraglider, Much depends on the cause of your paralysis. If demyelination is the cause, it might help restore some function. If the flaccidity is due to motoneuronal loss, the drug should not have any effect.

    Gretchen, if the drug is not having a beneficial effect other than improving your anal sensation and it is enhancing pain, then there is no point in taking the drug.

    Wise.

  6. #26
    Senior Member
    Join Date
    Mar 2004
    Location
    Warner Robins, GA, US
    Posts
    223
    Dr. Young,

    The return of some anal sensations is not due to 4 AP by rather by riding my bike I think, or just to my body trying to repair itself? It is still there although I stopped taking the drug almost a week ago. I also noticed I could feel the pin on the inside of my right foot before starting taking 4 AP. Riding the bike and walking on the treadmill may be the reason my pain in increasing rather than 4 AP. I feel I don't know anything except that the pain is driving me crazy, but when I ride the bike I feel the circulation in my legs and feet so I am tempted to overdo it. Afterwards, I feel exhausted and can't do much though. Do you have any suggestions?

    4 AP made me feel a bit "whoozy" the whole time I took it. I felt very tired too. Now, I am afraid not reacting favorably to 4 AP means I have motorneuron damage- does that mean Dr. Huang's procedure is my only hope? Isn't it likely to increase the pressure pain I already have since I am so sensitive to pain and medications?

    I know I am asking a lot of questions, and I do appreciate your help and the comments of others who may be experiencing the same symptoms.

    gretchen 1

  7. #27
    Member
    Join Date
    Aug 2004
    Location
    Dover, NH, USA
    Posts
    73
    Hi Gretchen,

    I have been using 4-AP for almost two years now. I use this to strengthen what I can to symptomatically augment the nerve damage I need to repair from MS and a highly toxic burden of heavy metals.

    It seems to me by your description that you're taking too much. Less is more with this drug. Learning when to dose, and how little you can really need short of fatigue and dizzy spells. Too much can be really painful, if not dangerous (seizure bad).

    Sorry not more help through these uncharted waters.

    Andonis7

  8. #28
    Gretchen, I don't really understand what is going on with the 4-AP effect on you. Feeling exhausted and tired is not a typical reaction to taking 4-AP although feeling I have heard people saying that they feel woozy. If you had the anal sensation before or after the 4-AP, it is unlikely to be from 4-AP. When the drug effect goes away, you lose the sensation. By the way, not reacting favorably to 4-AP does not mean that you have motoneuronal damage. From your description, I have not been able to put together a clear understanding of what the drug effect is on your pain. Wise.

  9. #29
    Junior Member
    Join Date
    Oct 2004
    Location
    Portland, Oregon
    Posts
    22
    Wise, So after going off 4-ap you lose the sensation and motor function that you gained from 4 ap?

  10. #30
    ryanruss, in general, the answer is yes. Some people have suggested that they continue to have residual motor strength if they have taken 4-aminopyridine for a long time... this may come from muscle conditioning. However, the effects of 4-aminopyridine on conduction of demyelinated axons and improving the efficacy of synaptic conduction should go away when the drug levels are down. Wise.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •